Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The stable evaluation of multivariate simplex splines


Author: Thomas A. Grandine
Journal: Math. Comp. 50 (1988), 197-205
MSC: Primary 65D07; Secondary 41A15, 41A63
MathSciNet review: 917827
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a general method for the stable evaluation of multivariate simplex splines, based on the well-known recurrence relation of Micchelli [12]. This paper deals with two problems which arise in the implementation of the recurrence relation. First, the coefficients in the recurrence are shown to be efficiently computable via the dual simplex method of linear programminig. Secondly, the problem of evaluation along mesh boundaries is discussed in detail.


References [Enhancements On Off] (What's this?)

  • [1] Robert G. Bland, New finite pivoting rules for the simplex method, Math. Oper. Res. 2 (1977), no. 2, 103–107. MR 0459599 (56 #17791)
  • [2] Carl de Boor, "Splines as linear combinations of B-splines," in Approximation Theory II (G.G. Lorentz, C. K. Chui, and L. L. Schumaker, eds.), Academic Press, New York, 1976, pp. 1-47.
  • [3] Carl de Boor, A practical guide to splines, Applied Mathematical Sciences, vol. 27, Springer-Verlag, New York-Berlin, 1978. MR 507062 (80a:65027)
  • [4] C. de Boor, Topics in multivariate approximation theory, Topics in numerical analysis (Lancaster, 1981) Lecture Notes in Math., vol. 965, Springer, Berlin-New York, 1982, pp. 39–78. MR 690430 (84i:41047)
  • [5] Carl de Boor & Klaus Höllig, "B-splines from parallelepipeds," J. Analyse Math., v. 42, 1982/83, pp. 99-115.
  • [6] W. Dahmen & C. A. Micchelli, "Numerical algorithms for least squares approximation by multivariate B-splines," in Numerical Methods of Approximation Theory, vol. 6 (Collatz, Meinardus, and Werner, eds.), Birkhäuser, Basel, 1981.
  • [7] George B. Dantzig, Linear programming and extensions, Princeton University Press, Princeton, N.J., 1963. MR 0201189 (34 #1073)
  • [8] Hakop Hakopian, Multivariate spline functions, 𝐵-spline basis and polynomial interpolations, SIAM J. Numer. Anal. 19 (1982), no. 3, 510–517. MR 656466 (83h:41009), http://dx.doi.org/10.1137/0719033
  • [9] K. Höllig, A remark on multivariate 𝐵-splines, J. Approx. Theory 33 (1981), no. 2, 119–125. MR 643907 (84h:41015), http://dx.doi.org/10.1016/0021-9045(81)90081-2
  • [10] Olvi Mangasarian, Linear Programming Lecture Notes, Manuscript, 1978.
  • [11] R. H. J. Gmelig Meyling, An Algorithm for Constructing Configurations of Knots for Bivariate B-splines, Mathematisch Instituut, Universiteit van Amsterdam, Report 85-06, 1985.
  • [12] C. A. Micchelli, "On a numerically efficient method for computing multivariate B-splines," in Multivariate Approximation Theory (W. Schempp and K. Zeller, eds.), ISNM 51, Birkhäuser, Basel, 1979.
  • [13] Charles A. Micchelli, A constructive approach to Kergin interpolation in 𝑅^{𝑘}: multivariate 𝐵-splines and Lagrange interpolation, Rocky Mountain J. Math. 10 (1980), no. 3, 485–497. MR 590212 (84i:41002), http://dx.doi.org/10.1216/RMJ-1980-10-3-485

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D07, 41A15, 41A63

Retrieve articles in all journals with MSC: 65D07, 41A15, 41A63


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0917827-2
PII: S 0025-5718(1988)0917827-2
Keywords: B-spline, simplex spline, multivariate, recurrence relation, linear programming, simplex method
Article copyright: © Copyright 1988 American Mathematical Society